- Parafon Forte
Parafon Forte is a combination of
* Not commercially available in the U.S."'Category"'Analgesic-skeletal muscle relaxant
DescriptionChlorzoxazone and acetaminophen (klor-ZOX-a-zone and a-seat-a-MIN-oh-fen) combination medicine is used to help relax certain muscles in your body and relieve the pain and discomfort caused by strains, sprains, or other injuries to your muscles. However, this medicine does not take the place of rest, exercise or physical therapy, or other treatment that your doctor may recommend for your medical problem.
Chlorzoxazone acts in the central nervous system (CNS) to produce its muscle relaxant effects. Its actions in the CNS may also produce some of its side effects.
In Canada, this medicine is available without a prescription.
This medicine is available in the following dosage forms:
Oral Tablets (Canada)
Before Using This MedicineIf you are taking this medicine without a prescription, carefully read and follow any precautions on the label. For chlorzoxazone and acetaminophen combination, the following should be considered:
Allergies—Tell your doctor if you have ever had any unusual or allergic reaction to acetaminophen, chlorzoxazone, or aspirin. Also tell your health care professional if you are allergic to any other substances, such as foods, preservatives, or dyes.
Pregnancy—Although studies on birth defects with chlorzoxazone or acetaminophen have not been done in pregnant women, these medicines have not been reported to cause birth defects or other problems.
Breast-feeding—Chlorzoxazone and acetaminophen have not been shown to cause problems in nursing babies. However, acetaminophen passes into the breast milk in small amounts.
Children—Studies on this combination medicine have been done only in adult patients, and there is no specific information about its use in children. However, chlorzoxazone and acetaminophen have been tested separately in children. In effective doses, these medicines have not been shown to cause different side effects or problems in children than they do in adults.
Older adults—Many medicines have not been studied specifically in older people. Therefore, it may not be known whether they work exactly the same way they do in younger adults or if they cause different side effects or problems in older people. There is no specific information comparing use of chlorzoxazone and acetaminophen combination, or of chlorzoxazone alone, in the elderly with use in other age groups. However, acetaminophen has been tested and has not been shown to cause different side effects or problems in older people than it does in younger adults.
Other medicines—Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking chlorzoxazone and acetaminophen combination, it is especially important that your health care professional know if you are taking any of the following:
Antidepressants, tricyclic (amitriptyline [e.g., Elavil] , amoxapine [e.g., Asendin] , clomipramine [e.g., Anafranil] , desipramine [e.g., Pertofrane] , doxepin [e.g., Sinequan] , imipramine [e.g., Tofranil] , nortriptyline [e.g., Aventyl] , protriptyline [e.g., Vivactil] , trimipramine [e.g., Surmontil] ) or Central nervous system (CNS) depressants (medicines that often cause drowsiness)—These medicines may add to the effects of chlorzoxazone and increase the chance of drowsiness or
Other Side Effects Other medical problems—The presence of other medical problems may affect the use of chlorzoxazone and acetaminophen combination. Make sure you tell your doctor if you have any other medical problems, especially:
Alcohol abuse, Allergies (asthma, eczema, hay fever, hives), Hepatitis or other liver disease, or Kidney disease—The chance of side effects may be increased.
Proper use of this medicine-Take this medicine only as directed. Do not take more of it, do not take it more often, and do not take it for a longer time than directed on the package label or by your doctor. To do so may increase the chance of side effects. This medicine may cause liver damage if too much is taken.
Dosing-The dose of chlorzoxazone and acetaminophen combination will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so.
For oral dosage form (tablets): For relieving painful, stiff muscles: Adults—Two tablets four times a day. Children—Use and dose must be determined by your doctor. Missed dose—If you miss a dose of this medicine, take it as soon as you remember. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.
Storage—To store this medicine:
Keep out of the reach of children. Store away from heat and direct light. Do not store this medicine in the bathroom, near the kitchen sink, or in other damp places. Heat or moisture may cause the medicine to break down. Do not keep outdated medicine or medicine no longer needed. Be sure that any discarded medicine is out of the reach of children. Precautions While Using This MedicineIf you will be taking this medicine for a long time (for example, for several months at a time), your doctor should check your progress at regular visits.
Check the labels of all nonprescription (over-the-counter [OTC] ) and prescription medicines you now take. If any of them contain chlorzoxazone or acetaminophen, check with your doctor or pharmacist. Using any of them together with this medicine may cause an overdose.
This medicine will add to the effects of alcohol and other CNS depressants (medicines that slow down the nervous system, possibly causing drowsiness). Some examples of CNS depressants are antihistamines or medicine for hay fever, other allergies, or colds; sedatives, tranquilizers, or sleeping medicine; prescription pain medicine or narcotics; barbiturates; medicine for seizures; or anesthetics, including some dental anesthetics. Also, the risk of liver damage from acetaminophen may be greater if you use large amounts of alcoholic beverages with acetaminophen. Therefore, do not drink alcoholic beverages, and check with your doctor before taking any of the medicines listed above, while you are taking this medicine.
Taking the acetaminophen in this combination medicine together with certain other medicines may increase the chance of unwanted effects. The risk will depend on how much of each medicine you take every day, and on how long you take the medicines together. If your medical doctor or dentist directs you to take these medicines together on a regular basis, follow his or her directions carefully. However, do not take any of the following medicines together with chlorzoxazone and acetaminophen combination for more than a few days, unless your doctor has directed you to do so and is following your progress.
Aspirin or other salicylates Diclofenac (e.g., Voltaren) Diflunisal (e.g., Dolobid) Etodolac (e.g., Lodine) Fenoprofen (e.g., Nalfon) Floctafenine (e.g., Idarac) Flurbiprofen, oral (e.g., Ansaid) Ibuprofen (e.g., Motrin) Indomethacin (e.g., Indocin) Ketoprofen (e.g., Orudis) Ketorolac (e.g., Toradol) Meclofenamate (e.g., Meclomen) Mefenamic acid (e.g., Ponstel) Nabumetone (e.g., Relafen) Naproxen (e.g., Naprosyn) Oxaprozin (e.g., Daypro) Phenylbutazone (e.g., Butazolidin) Piroxicam (e.g., Feldene) Sulindac (e.g., Clinoril) Tenoxicam (e.g., Mobiflex) Tiaprofenic acid (e.g., Surgam) Tolmetin (e.g., Tolectin) This medicine may cause some people to become drowsy, dizzy, or less alert than they are normally. Make sure you know how you react to this medicine before you drive, use machines, or do anything else that could be dangerous if you are dizzy or are not alert.
Acetaminophen may interfere with the results of some medical tests. Before you have any medical tests, tell the doctor in charge if you have taken acetaminophen within the past 3 or 4 days. If possible, it is best to check with the doctor first, to find out whether this medicine may be taken during the 3 or 4 days before the test.
For diabetic patients :
Acetaminophen may cause false results with some blood glucose (sugar) tests. If you notice any change in your test results, or if you have any questions about this possible problem, check with your health care professional. This is especially important if your diabetes is not well-controlled. If you think that you or anyone else may have taken an overdose of this medicine, get emergency help at once . Signs of overdose of this medicine include fast or irregular breathing and severe muscle weakness. Signs of severe acetaminophen poisoning may not appear for 2 to 4 days after the overdose is taken, but treatment to prevent liver damage or death must be started within 24 hours or less after the overdose is taken.
Side Effects of This MedicineAlong with its needed effects, a medicine may cause some unwanted effects. Although not all of these side effects may occur, if they do occur they may need medical attention.
Check with your doctor immediately if any of the following side effects occur:
Hive-like swellings (large) on face, eyelids, mouth, lips, or tongue; sudden decrease in amount of urine
Symptoms of overdose
Diarrhea; fast or irregular breathing; increased sweating; loss of appetite; muscle weakness (severe); nausea or vomiting; pain, tenderness, or swelling in upper abdomen or stomach area; stomach cramps or pain
Also, check with your doctor as soon as possible if any of the following side effects occur:
Bloody or black, tarry stools; bloody or cloudy urine; pain in lower back and/or side (severe and/or sharp); pinpoint red spots on skin; skin rash, hives, itching, or redness; sore throat and fever; unusual bleeding or bruising; unusual tiredness or weakness; yellow eyes or skin
Other side effects may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. However, check with your doctor if any of the following side effects continue or are bothersome:
Dizziness or lightheadedness; drowsiness
Constipation; headache; heartburn; unusual excitement, nervousness, restlessness, or irritability
This medicine sometimes causes the urine to turn orange or reddish purple. This is not harmful and will go away when you stop taking the medicine. If you have any questions about this, check with your doctor.
Other side effects not listed above may also occur in some patients. If you notice any other effects, check with your doctor.
[ [http://www.drugs.com/cons/chlorzoxazone-and-acetaminophen.html Thomson Healthcare (Micromedex)Provided by Drugs.com] ] [Thomson Healthcare MicromedexReferences
Wikimedia Foundation. 2010.
См. также в других словарях:
Chlorzoxazone — Systematic (IUPAC) name 5 chloro 3H benzooxazol 2 one Clinical data Trade names Parafonforte … Wikipedia